Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 21, 2006, 4:34 PM EDT for Baraga County, Michigan. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 21, 2006, 5:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
County Baraga County, MI
The radar
The Marquette radar (KMQT), 74 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:36 PM EDT | TSTM WND DMG | Pelkie, MI | TREES AND POWER LINES DOWN |
| Jun 21, 4:43 PM EDT | TSTM WND DMG | L'Anse, MI | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 212036 SVRMQT MIC013-212115- /O.NEW.KMQT.SV.W.0013.060621T2034Z-060621T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 434 PM EDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN * UNTIL 515 PM EDT * AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF BARAGA TO 9 MILES NORTH OF SIDNAW. THE LINE WAS MOVING EAST AT 50 MILES PER HOUR. * THE SEVERE THUNDERSTORMS WILL BE NEAR... KEWEENAW BAY...BARAGA...ASSININS AROUND 440 PM EDT... LANSE...PEQUAMING AROUND 445 PM EDT... MOUNT ARVON AROUND 500 PM EDT... THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 AND 70 MPH. WINDS THIS HIGH CAN TOPPLE TREES AND POWER LINES AND CAUSE MINOR STRUCTURAL DAMAGE. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. LAT...LON 4686 8868 4663 8867 4671 8804 4696 8806 $$ AJ
3 follow-up statements
000 WWUS53 KMQT 212044 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 443 PM EDT WED JUN 21 2006 MIC013-212115- /O.CON.KMQT.SV.W.0013.000000T0000Z-060621T2115Z/ BARAGA MI- 443 PM EDT WED JUN 21 2006 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARAGA COUNTY UNTIL 515 PM EDT... AT 443 PM EDT DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ASSININS TO 7 MILES SOUTHWEST OF LANSE. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 50 MILES AN HOUR. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LANSE AT 445 PM EDT... PEQUAMING AT 450 PM EDT... MOUNT ARVON AT 500 PM EDT... REMAIN INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 AND 70 MPH. WINDS THIS HIGH CAN TOPPLE TREES AND POWER LINES AND CAUSE MINOR STRUCTURAL DAMAGE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WARNINGS AND FORECASTS. LAT...LON 4686 8856 4666 8862 4671 8804 4691 8808 $$ AJ
000 WWUS53 KMQT 212051 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 450 PM EDT WED JUN 21 2006 MIC013-212115- /O.CON.KMQT.SV.W.0013.000000T0000Z-060621T2115Z/ BARAGA MI- 450 PM EDT WED JUN 21 2006 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARAGA COUNTY UNTIL 515 PM EDT... AT 450 PM EDT DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF PEQUAMING TO 5 MILES SOUTH OF LANSE. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 50 MILES AN HOUR. AT 436 PM EDT...SKYWARN SPOTTERS REPORTED TREES AND POWER LINES DOWN IN PELKIE. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MOUNT ARVON AT 500 PM EDT... REMAIN INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 AND 70 MPH. WINDS THIS HIGH CAN TOPPLE TREES AND POWER LINES AND CAUSE MINOR STRUCTURAL DAMAGE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WARNINGS AND FORECASTS. LAT...LON 4686 8856 4666 8862 4671 8804 4691 8808 $$ AJ
000 WWUS53 KMQT 212106 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 505 PM EDT WED JUN 21 2006 MIC013-212115- /O.CON.KMQT.SV.W.0013.000000T0000Z-060621T2115Z/ BARAGA MI- 505 PM EDT WED JUN 21 2006 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARAGA COUNTY UNTIL 515 PM EDT... AT 505 PM EDT DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF MOUNT ARVON TO 10 MILES SOUTH OF ALBERTA. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 35 MILES AN HOUR. AT 443 PM EDT...SKYWARN SPOTTERS REPORTED TREES DOWN IN LANSE. TREES AND POWER LINES WERE ALSO REPORTED DOWN IN PELKIE. SEEK SHELTER IMMEDIATELY * THE SEVERE THUNDERSTORMS WILL BE NEAR... THREE LAKES BY 515 PM EDT... DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WARNINGS AND FORECASTS. LAT...LON 4659 8857 4645 8847 4674 8799 4689 8807 $$ AJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:28 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 21, 4:28 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 428 PM EDT WED JUN 21 2006 .DISCUSSION... MAIN CONCERN IS CONVECTION THIS EVENING AND PCPN POTENTIAL THRU THURSDAY. WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A PROGRESSIVE FLOW ACROSS THE CONUS. ZONAL FLOW ACROSS THE NRN U.S. ROCKIES WAS UNDERCUTTING A RIDGE OVER THE CANADIAN ROCKIES. NRN BRANCH FLOW AROUND THE RIDGE IS AMPLIFYING DOWNSTREAM AS A SHORTWAVE IS DIGGING SHARPLY S INTO NRN MANITOBA. THIS SYSTEM WILL BRING THE NEXT SHOT OF COOL AIR INTO THE AREA. CLOSER TO HOME...A VIGOROUS SHORTWAVE WAS APPROACHING THE UPPER GREAT LAKES. 12Z RAOBS FROM KINL/KBIS INDICATED 12HR 500MB HEIGHT FALLS OF 50/70M RESPECTIVELY. WITH APPROACH OF SHORTWAVE... DEEP LAYER FORCING AND COOLING ALOFT SPREADING OVERTOP SFC TROF HAS LEAD TO DEVELOPMENT OF CONVECTION IN NE MN EARLY THIS AFTN. STORMS HAVE SINCE SPREAD INTO WRN UPPER MI/CNTRL LAKE SUPERIOR. MLCAPE AROUND 1000J/KG AND DEEP LAYER SHEAR AROUND 50KT HAVE RESULTED IN A FEW STRONG/SVR STORMS. STRONGEST FORCING IS SPREADING OVER NRN LAKE SUPERIOR/ADJACENT ONTARIO WHICH MAY KEEP SVR THREAT A BIT MORE LIMITED THIS EVENING ACROSS UPPER MI. SHORTWAVE WILL QUICKLY MOVE ACROSS LAKE SUPERIOR THIS EVENING ALONG WITH ASSOCIATED SFC TROF WHICH THE MODELS SHOW EXITING THE ERN FCST AREA BTWN 03-05Z. WILL CARRY SHRA/TSRA UNTIL PASSAGE OF SFC TROF. MAY SEE ISOLD SHRA FOLLOW ACROSS THE NRN FCST AREA UNDER SHORTWAVE. ATTENTION THEN TURNS TO SHORTWAVE CURRENTLY DIVING S THRU NRN MANITOBA. COLD FRONT ASSOCIATED WITH SYSTEM WILL DROP S ACROSS UPPER MI VERY LATE TONIGHT/THU MORNING. A FEW SHRA HAVE BEEN OCCURRING ALONG THE FRONT WHICH IS CURRENTLY RUNNING FROM SRN MANITOBA TO SRN HUDSON BAY. SO...WILL CONTINUE WITH A SHORT PERIOD OF LOW CHC POPS ALONG FRONT AS IT DROPS THRU THE AREA LATE TONIGHT/THU MORNING. HAVE CONFINED ISOLD TS MENTION TO THE FAR S AS THERE WILL BE LIMITED TIME TO DEVELOP INSTABLITY BEFORE FROPA. SATELLITE IMAGERY/SFC OBS SUGGEST THERE MAY BE A PERIOD OF LOW CLOUDS FOR A BRIEF TIME BEHIND FRONT...SIMILAR TO WHAT OCCURRED MON AFTER FROPA. OTHERWISE...SKIES SHOULD GRADUALLY TURN PARTLY SUNNY. AIRMASS BEHIND FRONT IS CHILLY WITH SFC OBS SHOWING TEMPS IN THE 40S/50S ACROSS THE N HALF OF MANITOBA/NW ONTARIO THIS AFTN (12Z CHURCHILL RAOB SHOWED 850MB TEMP OF -4C). CORE OF COLD AIR WILL PASS NE OF THE AREA...BUT UPPER MI WILL STILL GET CLIPPED WITH A CHILLY AIRMASS BRIEFLY THU/THU NIGHT. MOS GUIDANCE LOOKS TO HAVE A GOOD HANDLE ON THE COOL AIR...BUT WILL LEAN TOWARD THE SLIGHTLY COOLER MAV NUMBERS FOR THU/THU NIGHT. GFS COOP MOS HAS MINS IN THE UPPER 30S IN THE USUAL COLD SPOTS THU NIGHT (AS LOW AS 36 AT CHAMPION). THIS NOT OUT OF THE QUESTION GIVEN EXCELLENT RADIATIONAL COOLING CONDITIONS WITH HIGH PRES OVER THE AREA PROVIDING LIGHT/CALM WINDS AND DRY AIRMASS (PRECIPITABLE WATER AROUND 0.5 INCHES). DRY WEATHER SHOULD PERSIST INTO FRI WITH HIGH PRES LINGERING ACROSS THE UPPER LAKES. WILL NEED TO WATCH THE FAR W THOUGH FOR POSSIBLE AFTN CONVECTION AS GFS PUSHES MLCAPES TO 600-800J/KG. NAM ONLY SHOWS UPWARDS OF ABOUT 200J/KG. WITH LACK OF SHORTWAVE TRIGGER AND RELATIVELY DRY COLUMN...WILL STAY WITH A DRY FCST FOR NOW. ON SAT...NEXT SHORTWAVE WILL BE SLIDING ESE TOWARD THE UPPER MISSISSIPPI VALLEY. 12Z GFS IS QUICKER WITH SHORTWAVE AND SUGGESTS POSSIBLE AFTN/EVENING CONVECTION OVER MAINLY THE WRN FCST AREA. WILL HOLD OFF ON THIS FOR NOW GIVEN SLOWER ECWMF/CANADIAN TIMING. SUN THRU WED...00Z UKMET/ECMWF/CANADIAN/GFS REMAIN IN GOOD AGREEMENT FOR THIS PERIOD. NW/WNW FLOW WILL DOMINATE DURING THIS TIME FRAME WITH PERSISTENT TROFFING FROM HUDSON BAY TO THE GREAT LAKES DOWNSTREAM OF A RIDGE OVER WRN NAMERICA. AS DISCUSSED YESTERDAY... FIRST PCPN CONCERN IS ON SUN AS ALL THE MODELS SHOW A SHORTWAVE PUSHING INTO THE WRN GREAT LAKES. ALTHOUGH THIS SYSTEM WILL HAVE NO OPPORTUNITY FOR MEANINGFUL MOISTURE RETURN AHEAD OF IT DUE TO A FRONT STALLED ACROSS THE SRN PLAINS...SHORTWAVES IN NW FLOW PATTERNS THIS TIME OF YEAR USUALLY HAVE NO PROBLEM GENERATING GENERALLY LOW COVERAGE SCT CONVECTION...MAINLY DURING THE AFTN/EVENING. HAVE THUS EXPANDED GOING CHC POPS FOR SCNTRL/SW UPPER MI ACROSS ALL BUT THE ERN FCST AREA FOR SUN AFTN/EVENING (ERN FCST AREA SHOULD SEE LESS INSTABILITY WITH MARINE LAYER INFLUENCE). IN THE WAKE OF THAT SHORTWAVE...SHOULD BE ABLE TO SLIP IN A DRY DAY ON MON. UNCERTAINTY ABOUT SHORTWAVE TIMING SEEN IN YESTERDAYS 00Z/06Z RUNS FOR EARLY NEXT WEEK HAS DECREASED WITH TODAYS 00Z RUNS. HOWEVER...THERE IS DISAGREEMENT ON STRENGTH AS ECMWF IS QUITE A BIT STRONGER AS IT DROPS A CLOSED MIDLEVEL LOW TO NEAR NRN LAKE SUPERIOR BY 00Z WED. TIMING-WISE...EXPECT FRONT TO CROSS THE FCST AREA LATE MON NIGHT/TUE MORNING. ALTHOUGH NOT THE BEST TIME OF DAY FOR CONVECTION...WILL SPREAD LOW CHC POPS FROM W TO E...STARTING IN THE EVENING W AND REACHING THE E BY TUE MORNING. WILL LINGER CHC THRU TUE AFTN OVER THE SCNTRL/SE IN THE EVENT FRONT IS SLOW TO MOVE ACROSS THE AREA. WILL GO WITH A DRY DAY WED IN THE WAKE OF SYSTEM. AS FOR TEMPS... WNW/NW FLOW PATTERN SUGGESTS TEMPS SHOULD BE NEAR NORMAL THRU THE PERIOD. UNFORTUNATELY...12Z GFS/ECMWF HAVE A DIFFERENT SOLUTION NOW FOR THE MON-WED PERIOD WITH MIDLEVEL RIDGE DEVELOPING OVER THE AREA INSTEAD OF PERSISTENT TROFFING. WILL NEED TO REASSESS THIS SIGNIFICANT CHANGE TO CONTINUITY IN LATER SHIFTS. && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. && ROLFSON
Hazardous weather outlook, Jun 21, 12:10 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 1210 PM EDT WED JUN 21 2006 MIZ001>007-009>014-084-085-212230- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 1110 AM CDT WED JUN 21 2006 /1210 PM EDT WED JUN 21 2006/ ...INCREASING POTENTIAL OF THUNDERSTORMS WITH DAMAGING WINDS FOR THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 2 PM EDT OVER FAR WESTERN UPPER MICHIGAN...THEN OVER CENTRAL UPPER MICHIGAN AFTER 5 PM EDT. SOME OF THE STORMS WEST OF A LINE FROM MUNISING TO ESCANABA MAY PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON SOUTH OF A LINE FROM IRON RIVER TO MANISTIQUE. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING SOUTH OF A LINE FROM ONTONAGON TO ESCANABA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LSZ221-241>248-263-264-212230- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 1110 AM CDT WED JUN 21 2006 /1210 PM EDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THROUGH EARLY THIS EVENING...AND OVER CENTRAL AND EASTERN LAKE SUPERIOR LATE THIS AFTERNOON THROUGH THE EVENING. SOME OF THE STORMS OVER WESTERN AND CENTRAL LAKE SUPERIOR MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HIGH WAVES THROUGH THE EVENING HOURS. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING OVER EXTREME WESTERN LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-212230- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 1210 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING. THERE IS A SLIGHT CHANCE THAT A FEW STORMS EARLY THIS EVENING MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JLA
In the hours before
Special weather statement, Jun 21, 1:50 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 150 PM EDT WED JUN 21 2006 MIZ002-009-211915- GOGEBIC-ONTONAGON- 1250 PM CDT (150 PM EDT) WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 215 PM CDT (315 PM EDT)... AT 142 PM EDT (1242 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM 44 MILES WEST OF IRONWOOD TO 52 MILES NORTHWEST OF PARK FALLS...MOVING EAST AT 40 MPH. PEOPLE IN WESTERN GOGEBIC AND WESTERN ONTONAGON COUNTIES...INCLUDING THE CITIES OF IRONWOOD...BESSEMER...WAKEFIELD AND BERGLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WATCHES OR WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRE
Special weather statement, Jun 21, 3:53 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 353 PM EDT WED JUN 21 2006 MIZ001-003-004-010-084-212030- BARAGA-IRON-KEWEENAW-NORTHERN HOUGHTON-SOUTHERN HOUGHTON- 353 PM EDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT FOR BARAGA...HOUGHTON...IRON AND KEWEENAW COUNTIES UNTIL 430 PM EDT (330 PM CDT)... AT 350 PM EDT (250 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF REDRIDGE TO BERGLAND TO BESSEMER...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF HOUGHTON TO 20 MILES SOUTHWEST OF ONTONAGON TO 7 MILES EAST OF IRONWOOD...MOVING EAST AT 60 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * THESE STORMS WILL BE NEAR... CALUMET AND HOUGHTON BY 400 PM EDT...LANSE BY 415 PM EDT... SIDNAW BY 420 PM EDT. RAINFALL AMOUNTS OF UP TO 1 AND A HALF INCHES ARE POSSIBLE FROM THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:24 PM EDT | Special Marine Warning | MQT | 96 min | |
| Jun 21, 2:50 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 55 min |
| Jun 21, 3:30 PM EDT | Special Marine Warning | MQT | 90 min | |
| Jun 21, 4:10 PM EDT | Special Marine Warning | MQT | 65 min | |
| Jun 21, 4:26 PM EDT | Special Marine Warning | MQT | 64 min | |
| Jun 21, 4:54 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 51 min |
| Jun 21, 4:56 PM EDT | Special Marine Warning | MQT | 64 min | |
| Jun 21, 5:12 PM EDT | Special Marine Warning | MQT | 63 min | |
| Jun 21, 5:59 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 46 min |
| Jun 21, 6:04 PM EDT | Special Marine Warning | MQT | 56 min | |
| Jun 21, 6:09 PM EDT | Special Marine Warning | MQT | 96 min | |
| Jun 21, 6:10 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 50 min |
| Jun 21, 6:16 PM EDT | Special Marine Warning | MQT | 44 min | |
| Jun 21, 7:18 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 57 min |
| Jun 21, 7:28 PM EDT | Special Marine Warning | MQT | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.